Patient :Please answer this.. Ive been on Birth control implant and started taking st johns wort. Ive been sexually active, and just yesterday I've had a little spotting.. Does that mean i could be pregnant? Since I've searched up and googled today st johns wort makes implanon birth control less effective and you may fall pregnant?..
Welcome to Ask the Doctor.
Thank you for the query.
Yes, St John Wort can cause increased metabolism or breakdown of birth control pills. This will cause it to be ineffective. In fact, many medications can cause this. Thus, you should always take medication from a Doctor.
The best way to know you are pregnant is to get a USG done and get an hCG assay done. If both are positive, then you are pregnant. Talk to your Gynecologist. All the best.
I hope this helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.